Alert archive / Illinois / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 194, NWS Quad Cities, IA

October 14, 2017Henderson County, Warren County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Oct 14, 2017, 5:26 PM CDT for Henderson County, Warren County, Illinois. It was in force for 79 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 14, 2017, 5:26 PM CDT (22:26 UTC)
Expired
Oct 14, 2017, 6:45 PM CDT
In force
79 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Henderson County, IL, Warren County, IL

The radar

The Quad Cities radar (KDVN), 92 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 14, 5:48 PM CDTTSTM WND DMGMonmouth, ILAPPROXIMATELY A 20 FOOT BY 80 FOOT SECTION OF ROOF TORN OFF THE FIRE STATION.
Oct 14, 5:48 PM CDTTSTM WND DMGMonmouth, ILAPPROXIMATELY A 20 FOOT BY 80 FOOT SECTION OF ROOF TORN OFF THE FIRE STATION. NWS DAMAGE SURVEY DETERMINED THAT STRAIGHT LINE WINDS OF 80 TO 90 MPH CAUSED THE GARAGE DOORS TO FAIL. ONCE THIS HAPPENED WIND CAUSED THE ROOF TO BE REMOVED.
Oct 14, 5:48 PM CDTHAIL 1Monmouth, IL
Oct 14, 5:50 PM CDTHAIL 1.251 N Monmouth Municipal, IL
Oct 14, 5:55 PM CDTTSTM WND DMG1 E Monmouth, ILTREES DOWN AND ROOF DAMAGE TO A FIRE HOUSE. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 14, 5:09 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2017-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2017-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

021 
WUUS53 KDVN 142226
SVRDVN
ILC071-187-142345-
/O.NEW.KDVN.SV.W.0194.171014T2226Z-171014T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
526 PM CDT SAT OCT 14 2017

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Henderson County in west central Illinois...
  Warren County in west central Illinois...

* Until 645 PM CDT

* At 526 PM CDT, severe thunderstorms were located along a line
  extending from near Rozetta to near Gladstone to near Terre Haute,
  moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Monmouth, Oquawka, Roseville, Dallas City, Stronghurst, Kirkwood,
  Little York, Carman, Biggsville, Gladstone, Rozetta, Terre Haute,
  Raritan, Little Swan Lake, Alexis, Greenbush, Coldbrook, Lomax,
  Bald Bluff and Berwick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 100 AM CDT for west central
Illinois...and southeastern Iowa.

LAT...LON 4064 9085 4064 9118 4067 9112 4070 9111
      4068 9111 4071 9110 4085 9101 4091 9099
      4093 9096 4096 9095 4098 9096 4101 9095
      4103 9095 4107 9093 4106 9044 4063 9045
TIME...MOT...LOC 2226Z 276DEG 26KT 4099 9084 4082 9092 4069 9101 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

MCCLURE
6 follow-up statements
818 
WWUS53 KDVN 142235
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
535 PM CDT SAT OCT 14 2017

ILC071-187-142345-
/O.CON.KDVN.SV.W.0194.000000T0000Z-171014T2345Z/
Henderson IL-Warren IL-
535 PM CDT SAT OCT 14 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR HENDERSON AND WARREN COUNTIES...

At 535 PM CDT, severe thunderstorms were located along a line
extending from Little York to near Biggsville to near Terre Haute,
moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Monmouth, Oquawka, Roseville, Dallas City, Stronghurst, Kirkwood,
Little York, Carman, Biggsville, Gladstone, Rozetta, Terre Haute,
Raritan, Little Swan Lake, Alexis, Greenbush, Coldbrook, Lomax, Bald
Bluff and Berwick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 100 AM CDT for west central
Illinois...and southeastern Iowa.

LAT...LON 4064 9085 4064 9118 4067 9112 4070 9111
      4068 9111 4071 9110 4085 9101 4091 9099
      4093 9096 4096 9095 4098 9096 4101 9095
      4103 9095 4107 9093 4106 9044 4063 9045
TIME...MOT...LOC 2235Z 276DEG 34KT 4102 9073 4081 9081 4068 9094 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

MCCLURE
988 
WWUS53 KDVN 142245
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
545 PM CDT SAT OCT 14 2017

ILC071-187-142345-
/O.CON.KDVN.SV.W.0194.000000T0000Z-171014T2345Z/
Henderson IL-Warren IL-
545 PM CDT SAT OCT 14 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EASTERN HENDERSON AND WARREN COUNTIES...

At 545 PM CDT, severe thunderstorms were located along a line
extending from near Burgess to near Kirkwood to near Raritan, moving
east at 45 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Monmouth, Roseville, Kirkwood, Little York, Raritan, Little Swan
Lake, Alexis, Greenbush, Coldbrook, Berwick, Media, Ormonde, Gerlaw,
Ponemah, Larchland, Monmouth Municipal Airport, Cameron, Warren
County Fairgrounds, Swan Creek and Youngstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 100 AM CDT for northwestern
and west central Illinois.

LAT...LON 4064 9091 4067 9090 4107 9080 4106 9044
      4063 9045 4064 9085
TIME...MOT...LOC 2245Z 263DEG 39KT 4106 9063 4084 9066 4071 9079 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
 
$$

MCCLURE
264 
WWUS53 KDVN 142252
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
552 PM CDT SAT OCT 14 2017

ILC071-187-142345-
/O.CON.KDVN.SV.W.0194.000000T0000Z-171014T2345Z/
Henderson IL-Warren IL-
552 PM CDT SAT OCT 14 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EASTERN HENDERSON AND WARREN COUNTIES...

At 552 PM CDT, severe thunderstorms were located along a line
extending from near North Henderson to 6 miles southeast of Monmouth
to near Roseville, moving east at 40 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Trained weather spotters reported half dollar sized hail 
         1/2 mile northeast of the Monmouth Airport at 550 pm cdt. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Monmouth, Roseville, Kirkwood, Little York, Raritan, Little Swan
Lake, Alexis, Greenbush, Coldbrook, Berwick, Media, Ormonde, Gerlaw,
Ponemah, Larchland, Monmouth Municipal Airport, Cameron, Warren
County Fairgrounds, Swan Creek and Youngstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 100 AM CDT for northwestern
and west central Illinois.

LAT...LON 4064 9091 4067 9090 4107 9080 4106 9044
      4063 9045 4064 9085
TIME...MOT...LOC 2252Z 275DEG 35KT 4106 9057 4084 9058 4071 9073 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

MCCLURE
652 
WWUS53 KDVN 142308
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
608 PM CDT SAT OCT 14 2017

ILC071-187-142345-
/O.CON.KDVN.SV.W.0194.000000T0000Z-171014T2345Z/
Henderson IL-Warren IL-
608 PM CDT SAT OCT 14 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN HENDERSON AND WARREN COUNTIES...

At 608 PM CDT, severe thunderstorms were located along a line
extending from near Kirkwood to near Sciota, moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Monmouth, Roseville, Kirkwood, Raritan, Little Swan Lake, Greenbush,
Berwick, Media, Ormonde, Ponemah, Larchland, Monmouth Municipal
Airport, Cameron, Warren County Fairgrounds, Swan Creek, Youngstown
and Smithshire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 100 AM CDT for west central
Illinois.

LAT...LON 4064 9090 4066 9089 4093 9082 4094 9044
      4063 9045 4064 9085
TIME...MOT...LOC 2308Z 277DEG 34KT 4083 9068 4063 9076 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

MCCLURE
752 
WWUS53 KDVN 142322
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
622 PM CDT SAT OCT 14 2017

ILC071-142332-
/O.CAN.KDVN.SV.W.0194.000000T0000Z-171014T2345Z/
Henderson IL-
622 PM CDT SAT OCT 14 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENDERSON COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 100 AM CDT for west central
Illinois.

LAT...LON 4093 9065 4094 9044 4063 9045 4064 9079
TIME...MOT...LOC 2322Z 273DEG 33KT 4085 9044 4062 9064 

$$

ILC187-142345-
/O.CON.KDVN.SV.W.0194.000000T0000Z-171014T2345Z/
Warren IL-
622 PM CDT SAT OCT 14 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHERN WARREN COUNTY...

At 622 PM CDT, severe thunderstorms were located along a line
extending from near Abingdon to near Good Hope, moving east at 40
mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Monmouth, Roseville, Little Swan Lake, Greenbush, Berwick, Warren
County Fairgrounds, Ormonde, Swan Creek, Ponemah, Youngstown,
Larchland and Cameron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 100 AM CDT for west central
Illinois.

LAT...LON 4093 9065 4094 9044 4063 9045 4064 9079
TIME...MOT...LOC 2322Z 273DEG 33KT 4085 9044 4062 9064 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

MCCLURE
543 
WWUS53 KDVN 142338
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
638 PM CDT SAT OCT 14 2017

ILC187-142347-
/O.EXP.KDVN.SV.W.0194.000000T0000Z-171014T2345Z/
Warren IL-
638 PM CDT SAT OCT 14 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WARREN COUNTY WILL
EXPIRE AT 645 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

A tornado watch remains in effect until 100 AM CDT for west central
Illinois.

LAT...LON 4093 9065 4094 9044 4063 9045 4064 9079
TIME...MOT...LOC 2337Z 276DEG 26KT 4084 9031 4061 9051 

$$

MCCLURE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 3:10 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Oct 14, 3:10 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
310 PM CDT Sat Oct 14 2017

.SYNOPSIS...
Issued at 259 PM CDT Sat Oct 14 2017

A surface low sits to the west of DSM and Ames at 200 PM with a
frontal boundry stretching from north of Kansas City
northeastward to Kirksville Missouri and to just south of
Chicago. South of that front dew points were in the mid 60s with
dew points in the lower 60s to the north. Scattered showers and
thunderstorms continued to move northeastward across eastern Iowa
and northwest Illinois. A flood watch remains in effect through 4
AM on Sunday.

&&

.SHORT TERM...(This Evening through Sunday)
ISSUED AT 259 PM CDT Sat Oct 14 2017

The main forecast concern this period are chances of showers and
thunderstorms as well as the potential for severe thunderstorms
and heavy rain. Models are in good overall agreement through the
period.

The current thinking is that the surface low in central Iowa will
rapidly move northeastward into northern Michigan and southern
Ontario Sunday. This idea fits with the current pressure falls
across northeast Iowa. This will cause the frontal boundry to our
south to surface northward brining warmer and more moist air
northward. This will help to destabilize the atmosphere. There is
strong and deep shear in place across the region with 0 to 6 km
bulk shear of 55 to 60 knots and 0 to 1 km SRH values of 200 to
300 m^2/S^2 pointing to rapidly rotating storms. The CAPE and MU-
CAPE will be on the lower end for typical severe but good for a
high shear and low cape severe weather. Storms will be moving
quickly and any tornadoes will be brief. For these reasons SPC has
places part of our south of a line from Ottumwa to Sterling in an
Enhanced Risk of severe thunderstorms with a slight risk to the
north to Dubuque.

CAMS (convection allowing models) show two rounds of potentially
severe thunderstorms this afternoon and this evening.
The window for severe weather will be between now and 11 PM.
Storms will come to an end from west to east start at 06 UTC.

A flash flood watch remain in effect through 4 AM with no additional
 changes to the timing and coverage with this update. Rainfall
amounts of a 0.50 to 0.75 inches has fallen south of a Fairfield
to Galesburg line with 0.75 inches to in excess of 2.50 inches
north of that line. This mornings and forecast soundings continue
to show near record precipitable water which is 200 to 225
percent above normal for this time of year. Showers and
thunderstorms will blossom across the region this evening as 850
mb winds around 50 knots veer into the region. Models continue to
show the deepest moisture and best dynamics in the area now
covered by the flash flood watch.

Expect a blustery day across the region on Sunday by a strong
pressure gradient will exist across the area with the departing
storm system to our northeast and surface high pressure to our
south. Expect northwesterly winds of 20 to 30 MPH through the day.
Temperatures will be 5 to 10 degrees below normal.

.LONG TERM...(Sunday Night through Saturday)
ISSUED AT 259 PM CDT Sat Oct 14 2017

The main forecast concern this period will chances of precipitation.
In the wake of the departing storm system from Saturday night
into Sunday morning the flow aloft transitions from southwest flow
aloft to northwest flow for the first part of the work week and
then zonal flow for the second half of the work week. Given the
transition away to northwest flow and a transition to a more zonal
flow aloft this would open us to fast moving shortwave energy
moving through the flow.

At this time, the forecast is dry as the moisture is limited. The
next chance of precipitation will be next weekend when a deeper
trough moving through the flow produces showers and thunderstorms
across the region.

Temperatures will be 5 degrees above the normals in the mid 60s.
Frost will be possible on Monday morning with the coldest air of
the season in place across our area. Temperatures on Monday
morning will be in the mid to upper 30s north of Interstate 80.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
ISSUED AT 1258 PM CDT Sat Oct 14 2017

Turbulent weather continues at all TAF sites this afternoon.
Ceilings and visibilties remain IFR to LIFR in showers and
thunderstorms with intermittent periods of MVFR to VFR ceilings
during breaks between more scattered convection.

Expecting shower and thunderstorm activity to increase in
coverage and intensity after 21 utc affecting TAF sites from west
to east across the area with the storms being along a line from
DBQ to MLI to BRL between 00 and 03 UTC. Precipitation will come
to an end after 06 UTC as a cold front sweeps across the area. In
the wake of the front winds will switch to the west and increase
to 15 to 25 knots. Ceilings and visibilities will improve to VFR
after 06 UTC.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch through late tonight for Benton-Buchanan-Cedar-
     Clinton-Delaware-Dubuque-Iowa-Jackson-Johnson-Jones-Keokuk-
     Linn-Louisa-Muscatine-Scott-Washington.

IL...Flash Flood Watch through late tonight for Bureau-Carroll-Henry
     IL-Jo Daviess-Mercer-Putnam-Rock Island-Stephenson-
     Whiteside.

MO...NONE.
&&

SYNOPSIS...Cousins
SHORT TERM...Cousins
LONG TERM...Cousins
AVIATION...Cousins
Hazardous weather outlook, Oct 14, 3:41 PM CDT, 1 hour 45 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
341 PM CDT Sat Oct 14 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-152045-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
341 PM CDT Sat Oct 14 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

The Storm Prediction Center has placed an enhanced risk of severe
thunderstorms south of a line from from Fairfield to Sterling
Rockfalls with a slight risk to the north, The main threats from
severe thunderstorms are damaging winds up to 70 MPH and a brief
tornado along with heavy rain.

There is also the risk of widespread heavy rain across the area
through midnight on Sunday. A flood watch for flash flooding
remains in effect through 4 AM on Sunday. Areas south of a line
from Fairfield to Galesburg have already received between 0.50 to
0.75 inches whiles area to the north have received 0.75 inches to
2.50 inches to the north of that line. Heavy rains of 1 to 2
inches remain possible this evening which could cause flash
flooding especially in areas that have received heavy rain.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Patchy frost is possible early Monday morning, especially along
and north of Interstate 80.

.SPOTTER INFORMATION STATEMENT...

Spotter activation remains possible this evening.

DC

In the hours before

Local storm report, Oct 14, 1:59 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
159 PM CDT SAT OCT 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HEAVY RAIN       SSW MAQUOKETA           42.06N 90.67W
10/14/2017  M1.70 INCH       JACKSON            IA   TRAINED SPOTTER

            SINCE 8 AM. CURRENTLY NOT RAINING.

&&
Local storm report, Oct 14, 4:53 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
453 PM CDT SAT OCT 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HAIL             5 E CANTRIL             40.64N 91.98W
10/14/2017  M0.25 INCH       VAN BUREN          IA   TRAINED SPOTTER

&&

PETERS
Special weather statement, Oct 14, 5:07 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
507 PM CDT SAT OCT 14 2017

ILC071-IAC057-142230-
Henderson-Des Moines-
507 PM CDT SAT OCT 14 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HENDERSON AND CENTRAL
DES MOINES COUNTIES UNTIL 530 PM CDT...

At 507 PM CDT, a strong thunderstorm was located over Burlington,
moving east at 30 mph.

Nickel size hail is possible with this storm.

Locations impacted include...
Burlington, Oquawka, West Burlington, Biggsville, Gladstone, Rozetta,
Gulf Port, Media, Lone Tree, Carthage Lake, Starr's Cave Park and
Preserve, Burlington Regional Airport, Olena, Beaverdale, Des Moines
County Fairgrounds and Hopper.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4077 9122 4085 9122 4098 9084 4077 9084
TIME...MOT...LOC 2207Z 253DEG 27KT 4082 9113

MCCLURE
Special weather statement, Oct 14, 5:13 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Quad Cities IA IL
513 PM CDT Sat Oct 14 2017

IAZ089-099-ILZ007-009-015>018-024>026-034-035-MOZ010-150015-
Des Moines-Lee-Carroll-Whiteside-Rock Island-Henry IL-Bureau-
Putnam-Mercer-Henderson-Warren-Hancock-McDonough-Clark-
Including the cities of Burlington, Fort Madison, Mount Carroll,
Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin,
Aledo, Oquawka, Monmouth, Carthage, Macomb, and Kahoka
513 PM CDT Sat Oct 14 2017

...Brief Heavy Rain Associated with Line of Thunderstorms...

A line of thunderstorms located from the Quad Cities south to
Burlington, Iowa at 510 pm will produce a brief period of heavy
rain as it moves across the Mississippi River into northwest
Illinois through 7 pm.

Rainfall between 1 and 2 inches occurring in a short period of
time will reduce visibilities and cause ponding of water on road
surfaces and minor flooding in urban areas where drainage is poor.

If you are driving in this area through 7 pm, be aware of this
hazard and slow down accordingly.

wolf
Local storm report, Oct 14, 5:16 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
516 PM CDT SAT OCT 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             WEST BURLINGTON         40.82N 91.18W
10/14/2017  M1.00 INCH       DES MOINES         IA   EMERGENCY MNGR

&&

PETERS
Local storm report, Oct 14, 5:22 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
522 PM CDT SAT OCT 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     TSTM WND DMG     1 E SOUTH GORIN         40.36N 92.01W
10/14/2017                   SCOTLAND           MO   TRAINED SPOTTER

            A FARMSTEAD WAS DAMAGED AND POWER LINES DOWN JUST EAST OF
            GORIN. POSSIBLE TORNADO. FIRST CALL CAME IN AT 512 PM.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 1:48 AM CDTSpecial Weather StatementDVNRock Island57 min
Oct 14, 2:18 AM CDTSpecial Weather StatementDVNRock Island27 min
Oct 14, 3:03 AM CDTSpecial Weather StatementDVNWhiteside57 min
Oct 14, 3:30 AM CDTFlash Flood WatchDVNBureau, Carroll, Henry, Jo Daviess, Mercer, Putnam and 3 more19 hr
Oct 14, 5:55 AM CDTSpecial Weather StatementDVNBureau, Putnam65 min
Oct 14, 6:05 AM CDTSevere Thunderstorm WarningDVNBureau, Putnam40 min
Oct 14, 9:42 AM CDTSpecial Weather StatementDVNRock Island48 min
Oct 14, 10:45 AM CDTSpecial Weather StatementDVNHenry45 min
Oct 14, 12:11 PM CDTSpecial Weather StatementDVNMcDonough34 min
Oct 14, 5:07 PM CDTSpecial Weather StatementDVNHenderson23 min
Oct 14, 5:17 PM CDTSevere Thunderstorm WarningDVNHancock43 min
Oct 14, 5:31 PM CDTTornado WarningDVNHancock44 min
Oct 14, 5:43 PM CDTSpecial Weather StatementDVNBureau, Henry32 min
Oct 14, 5:51 PM CDTSevere Thunderstorm WarningDVNMcDonough54 min
Oct 14, 6:15 PM CDTSpecial Weather StatementDVNBureau, Putnam30 min
Oct 14, 6:25 PM CDTTornado WarningDVNHancock20 min
Oct 14, 6:53 PM CDTAreal Flood WarningDVNHenry12 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.